case report: Acute pancreatitis induced by paclitaxel and carboplatin therapy in an ovarian cancer patient Ovarian Cancer and Us OVARIAN CANCER and US Ovarian Cancer and Us

Blog Archives: Nov 2004 - present

#ovariancancers



Special items: Ovarian Cancer and Us blog best viewed in Firefox

Search This Blog

Saturday, May 14, 2016

case report: Acute pancreatitis induced by paclitaxel and carboplatin therapy in an ovarian cancer patient



Abstract

 A 46-year-old female was treated with a regimen of paclitaxel and carboplatin (TC therapy) as adjuvant chemotherapy for Stage IC ovarian adenocarcinoma. There was no severe toxicity except for grade 3 neutropenia during the first four cycles of TC therapy. However, she developed acute pancreatitis at 14 days after fifth cycle. TC therapy is commonly associated with adverse effects such as myelosuppression, hypersensitivity, alopecia, and peripheral neuropathy, but acute pancreatitis has rarely been reported. Ovarian cancer patients often present with nausea and abdominal pain, which are the same symptoms of pancreatitis. It is very important to keep in mind that acute pancreatitis may be concealed in these common symptoms of ovarian cancer during and after TC therapy. Because acute pancreatitis is fatal complication and quitting the drug usually leads to complete cure. The authors report an uncommon case in which TC therapy may have caused acute pancreatitis.

0 comments :

Post a Comment

Your comments?